Michigan, 2008Winter Weather in Michigan, March 23, 2008
March 23, 2008 · NWS MQT · 1 event in 1 county or zone
Lake effect snow showers developed in the wake of an Arctic front on the 23rd and dropped five inches of snow at the Marquette National Weather Service Office.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lake effect snow showers developed in the wake of an Arctic front on the 23rd and dropped five inches of snow at the Marquette National Weather Service Office.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Mar 23, 12:27 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 23, 12:27 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
127 AM EDT SUN MAR 23 2008
UPDATED FOR 06Z AVIATION DISCUSSION
.UPDATE...
THE SURFACE FRONT/TROUGH HAD ONLY MOVED THROUGH THUNDER BAY ONTARIO
AND PASSAGE ISLAND. KDLH RADAR INDICATED SCT -SHSN OVER NE MN AHEAD
OF THE FRONT. ONLY WEAK RETURNS NOTED INTO NW UPPER MI WITH NO PCPN
REPORTED YET AT KCMX. EXPECT SNOW SHOWERS TO INCREASE AS THE FRONT
APPROACHES AND FOR A PERIOD OF HEAVIER SNOW SHOWERS AS THE BAND OF
SHARP CONV MOVES THROUGH AFTER GATHERING MOISTURE OVER THE LAKE.
SO...GRIDS/ZONES WERE UPDATED MAINLY TO REFLECT LATER ARRIVAL TIME
OF SNOW SHOWERS.
&&
.SYNOPSIS...
WATER VAPOR IMAGERY AND GFS ANALYSIS REVEAL A HIGH LATITUDE BLOCKING
PATTERN WITH A STRONG RIDGE OVER THE N ATLANTIC EXTENDING TO
GREENLAND WHILE DEEP TROFS/CLOSED LOWS ARE OVER THE GULF OF ALASKA
AND SE CANADA. DOWNSTREAM OF THE GULF OF ALASKA TROF...A RIDGE HAS
BEEN AMPLIFYING N THRU THE ROCKIES/WRN CANADA AS NOTED BY 500MB
HEIGHT RISES PER 12Z RAOBS. COMBINATION OF THE BUILDING WRN RIDGE
AND NEGATIVE NAO PATTERN WITH BLOCKING HIGH OVER GREENLAND WILL
ALLOW A SHOT OF ARCTIC AIR TO DIVE INTO THE GREAT LAKES LATE
TONIGHT/SUN. THE ARCTIC AIR WILL BE USHERED IN BY A SHORTWAVE TROF
NOW MOVING S THROUGH NRN ONTARIO. UNTIL THEN...SFC HIGH PRES OVER
THE UPPER LAKES WILL DOMINATE KEEPING CONDITIONS DRY AND SKIES CLEAR
TO PARTLY CLOUDY THROUGH 00Z THIS EVENING.
&&
.SHORT TERM (TONIGHT AND SATURDAY)...
MAIN FCST ISSUES REVOLVE AROUND LES TONIGHT/SUN AS ARCTIC AIR SURGES
INTO THE AREA.
SHORTWAVE TROF OVER NORTHERN ONTARIO WILL HEAD SE AND APPROACH
LAKE SUPERIOR THIS EVENING. ASSOCIATED ARCTIC COLD FRONT SHOULD
REACH THE KEWEENAW JUST AFTER 00Z. MODELS HAVE STILL BEEN TOO
AGGRESSIVE MOISTENING THE LOW-LEVELS THIS AFTERNOON AND EVENING
AHEAD OF THE COLD FRONT. WITH THE DRY AIRMASS IN PLACE AT LOW LEVELS
PER 12Z KGRB AND KINL SOUNDINGS WOULD NOT EXPECT PCPN UNTIL ARRIVAL
OF COLD FRONT AND ONSET OF LES IN COLDER AIR BEHIND THE FRONT.
THERE COULD BE AN INCREASE IN MID CLOUDS SPREADING ACROSS THE AREA
THIS EVENING AHEAD OF THE APPROACHING SHORTWAVE.
ALTHOUGH DEEP LAYER FORCING IS GENERALLY WEAK AHEAD OF THE
SHORTWAVE...THERE IS FAIRLY SHARP LOW-LEVEL CONVERGENCE ALONG
FRONTAL BOUNDARY. MODEL SNDGS INDICATE MOISTENING OF THE AIRMASS
COURTESY OF LAKE SUPERIOR BEHIND THE FRONT...SUGGESTING ONSET OF LES
SPREADING S THROUGH UPR MI. THERE IS A BRIEF WINDOW OF DEEP MOISTURE
...INCREASINGLY FAVORABLE THERMAL INSTABILITY AND UPWARD MOTION FOR
A PERIOD OF LAKE ENHANCEMENT. HOWEVER...BEST OMEGA VALUES (UPWARD
MOTION) DO NOT COINCIDE WITH FAVORABLE DENDRITIC SNOW GROWTH TEMPS
AS NOTED MODEL SOUNDING PROFILES. NONETHELESS...BELIEVE SNOW TO
WATER RATIOS WILL BE FAIRLY HIGH WHICH SHOULD BOOST SNOW
ACCUMULATIONS. KEPT THINKING OF PREV FCST FAVORING GREATER
ACCUMULATIONS OVER THE PORCUPINE MOUNTAINS IN GOG-ONT COUNTIES AND
OVER THE HIGHER TERRAIN OF MQT COUNTY IN FAVORED NNE WIND DIRECTION.
BELIEVE SNOW AMOUNTS WILL STAY JUST BLO ADVISORY OVER THESE AREAS
(2-4 INCHES) WHILE THE REST OF THE NRN TIER COUNTIES WILL SEE
GENERALLY 1-3 INCHES. SHORTER FETCH UNDER NRLY WIND FLOW AND WEAKER
LOW-LEVEL CONVERGENCE SUGGEST LUCE COUNTY ACCUMULATIONS WOULD BE
CLOSER TO AN INCH OR LESS.
AS 850MB TEMPS FALL INTO THE -16 TO -18C RANGE BY 12Z...EXPECT
WIDESPREAD COVERAGE OF LES SUN MORNING...BUT INCREASING DIRECTIONAL
WIND SHEAR NEAR BASE OF LOWERING INVERSION WILL IMPEDE ORGANIZATION.
ALSO LATE MARCH DAYTIME HEATING WILL WORK TO DISRUPT LAKE EFFECT
PROCESSES DURING THE DAY RESULTING IN WELL MIXED BOUNDARY LAYER. FOR
ALL THE ABOVE REASONS...EXPECT ADDITIONAL LES ACCUMULATIONS ON SUN
TO BE LIGHT WITH A WEAKENING LES TREND THRU THE DAY AS DRIER AIR
WORK IN FROM NORTH OF THE LAKE AND LOW-LVL FLOW BECOMES INCREASINGLY
ANTICYCLONIC. EXPECT ADDITIONAL ACCUMS OF GENERALLY 1-2 INCHES.
CYCLONIC FLOW IN THE MIDLEVELS COMBINED WITH DAYTIME HEATING COULD
RESULT IN THE DEVELOPMENT OF SCT FLURRIES/ISOLATED -SHSN ACROSS THE
S. OTHERWISE...A COLD EASTER DAY IS IN STORE. TEMPS WILL STRUGGLE
TO REACH 20F ACROSS THE N AS NOTED ON MIXING TO 850MB OFF GFS/NAM
FCST SOUNDINGS. EXPECT MID 20S ACROSS THE SCNTRL.
.LONG TERM (SUN NGT THRU SAT)...
WITH PASSAGE OF SFC RDG AXIS ACRS THE FA SUN NGT...EXPECT LES TO
DIMINISH WITH SHSN SHIFTING TO THE NW THEN W WIND SN BELTS AS LLVL
FLOW BACKS WSW ONCE HI PRES CENTER SHIFTS TO THE S OF THE CWA BY 12Z
MON. THIS BACKING FLOW WL ALSO COMMENCE ISENTROPIC LIFT AS SHOWN ON
THE NAM/ GFS 275-280K SFCS (H8-65 OR SO). SO THERE WL ALSO BE QUITE
A BIT OF AC ARND THAT WL TEND TO MODERATE THE SHARP DIURNAL FALL OF
TEMP THAT MIGHT OTRW OCCUR NR RDG AXIS. BUMPED UP FCST LO TEMPS A
COUPLE OF DEGREES TO ACCOUNT FOR THE CLD COVER AND A BIT STEADIER
WIND THAN ANTICIPATED EARLIER.
THE WX ON MON WL BE DOMINATED BY CONTINUED ISENTROPIC LIFT BTWN
DEPARTING HI PRES RDG AND NEXT CLIPPER LO MOVING INTO THE NRN
PLAINS. CONSIDERING THE LACK OF OTHER DYNAMIC FORCING AND MODEL BIAS
TO BE TOO MOIST IN THE LLVLS (ESPECIALLY CONSIDERING DRYNESS OF
AIRMASS UNDER UPSTREAM RDG AXIS TDAY)...PREFER DRIER NAM FCST...
WHICH GENERATES PCPN ONLY OVER NCNTRL-ERN LK SUP WHERE THAT BODY OF
WATER MAY ACTUALLY MOISTEN THE LLVLS AND WHERE INITIALLY DRY PARCELS
WL HAVE A LONGER LIFT TO REACH SATURATION. EXPECT A FAIRLY WIDE
RANGE OF MAX TEMPS FM SW TO NE WITH SHARP GRADIENT OF TEMPS ACRS THE
FA. CLDS ARE MORE LIKELY TO THIN NEAR THE WISCONSIN BORDER DURING
THE AFTN AS WELL...HELPING TO BOOST READINGS THERE. ERN ZNS WL ALSO
BE DOWNSTREAM OF THE COOLING INFLUENCE OF LK MI.
FOCUS FOR MON NGT-TUE TURNS TO TIMING/IMPACT OF CLIPPER SHRTWV
MOVING ESE FM SCNTRL CAN. PER NCEP GUIDANCE...TENDED TO FOLLOW THE
12Z GFS/ECMWF FCST. THESE MODELS SHOW THE SFC LO REACHING FAR NE MN/
WRN LK SUP BY 12Z TUE AND THEN TRACKING ACRS SRN LK SUP DURING THE
DAY ON TUE BEFORE MOVING TO A LOCATION NE OF ANJ BY 00Z WED. SOME
FAIRLY IMPRESSIVE UPR DVGC IN LEFT EXIT REGION OF SUPPORTING H3 JET
MAX PROGGED AS WELL AS DPVA/SHARP ISENTROPIC LIFT ON THE 285-290K
SFCS (H8-7)/ VIGOROUS H85-5 QVECTOR CNVGC AND H7 UVV IS PROGGED TO
OVERSPREAD THE FA W-E MON NGT IN ADVANCE OF THIS SHRTWV BEFORE
DRYING ALF/H85-5 QVECTOR DVGC WITH A PD OF ISENTROPIC DESCENT ON THE
SRN FLANK OF SFC LO MOVES IN AFT 12Z. GOING FCST LOOKS TO HAVE
REASONABLE HANDLE ON TIMING/MAGNITUDE OF ASSOCIATED PCPN CHCS...SO
ONLY MINOR TWEAKS NECESSARY. IN GENERAL...THE TRACK OF THE CYC
FAVORS THE NCNTRL AND E FOR THE HEAVIER/MORE SUSTAINED PCPN. BUT
EVEN THERE THE PCPN WL DIMINISH BY THE AFTN BEFORE WRAP ARND
MSTR/SFC TROFFING ASSOCIATED WITH THE BETTER PVA AHEAD OF A
REINFORCING SHRTWV RETURN LATER IN THE DAY. AS FOR PCPN TYPE...LOOKS
LIKE THE BULK OF THE PCPN WL FALL AS SN. BUT THE PROSPECT OF SOME
SUNSHINE OVER THE SCNTRL DURING THE AFTN WITH DOWNSLOPING WNW
FLOW/ISENTROPIC DESCENT AND DRYING ALF SUGS THE LLVLS MAY WARM ENUF
TO MIX ANY SHSN THAT OCCUR IN THE AFTN WITH SOME RA AS MIXING TO
H825 ON GFS FCST SDNG FOR MNM WOULD YIELD A HI TEMP ARND 40. 2 G/KG
AVBL ARND H7-725. WITH A 6-9 HR PD OF DYNAMICS...LOOKS LIKE A SUB
ADVY EVENT EVEN OVER THE NRN TIER ZNS. ONE OTHER CONCERN FOR TUE
AFTN WL BE WINDS ESPECIALLY OVER THE SRN TIER. PRES GRADIENT IS FCST
TO BE TIGHTEST THERE (GFS FCST SDNG FOR MNM SHOWS 35-40 KT WINDS
WITHIN MIXED LYR AT MNM). WINDS OVER THE SCNTRL AND W COULD GET
GUSTY IN THE AFTN WITH DCRSG STABILITY/INCRSD MIXING.
IN THE WAKE OF TUE CLIPPER...EXPECT LES TO BE ONGOING TUE NGT INTO
WED BEFORE HI PRES RDG AXIS MOVES OVHD ON WED AND ENDS ANY SHSN.
SINCE THE GFS IS STRONGER WITH THE CLIPPER SHRTWV...ITS FCST SHOWS
MORE COOLING THAN OTHER GUIDANCD (FCST H85 TEMP -18C OVER THE NRN
TIER AT 12Z WED VS -12C PER THE 00Z ECMWF). THINK HI LATITUDE
BLOCKING/NEGATIVE NAO PATTERN THAT FAVORS PERSISTENCE OF VORTEX IN
SE CAN FAVORS THE COLDER GFS SCENARIO.
THEN QUITE A WIDE RANGE OF MODEL FCSTS FOR POTENTIAL MAJOR WINTER
STORM LATE IN THE WEEK. THE 00Z UKMET AND 00Z/12Z ECMWF SHOW NEXT LO
ON THU/FRI STAYING WELL TO THE S WITH NEGLIGIBLE IMPACT ON UPR MI.
THE OTHER CAMP IS THE 00Z CNDN/06Z-12Z GFS...WHICH SHOWS A MUCH
DEEPER LO TRACKING FAR ENUF TO THE NW THAT MIXED PCPN WOULD BECOME
AN ISSUE. ALTHOUGH THE HI LATITUDE BLOCKING PATTERN WOULD FAVOR THE
ECMWF/UKMET CAMP...THE GFS AND CNDN HAVE SHOWN BETTER RUN-TO-RUN
CONTINUITY ON THE TIMING/TRACK OF THIS SYS. WL THUS FOLLOW NCEP LEAD
AND TREND FCST TOWARD THE 06Z-12Z GFS/00Z CNDN SOLN. WL GO WITH
MIXED PCPN FCST TO INCLUDE PL/FZRA PER GFS FCST SDNGS OVER ALL BUT
THE NW ON THU NGT/FRI WITH SHALLOW COLD AIR LEFT BEHIND DEPARTING
ARCTIC HI. THEN COLDER WITH SOME SHSN ON SAT IN THE NW FLOW LEFT IN
THE WAKE OF DEPARTING LO IN SE CAN.
COORDINATED WITH DLH/GRB/LOT/APX.
&&
.AVIATION (FOR THE 06Z TAF ISSUANCE)...
A WEAK TROUGH AND ARCTIC COLD FRONT WILL MOVE SOUTH THROUGH UPPER MI
OVERNIGHT. LOW LEVEL CONVERGENCE ALONG THE TROUGH WILL BRING A
PERIOD OF SNOW SHOWERS FOLLOWED BY LAKE EFFECT SNOW AS COLDER AIR
ARRIVES ON NORTHERLY WINDS IN THE WAKE OF THE FRONT. GENERALLY
EXPECT MVFR CONDITIONS ALONG AND IMMEDIATELY BEHIND FRONT OVERNIGHT
WITH THE POTENTIAL FOR IFR VISIBILITY IN MORE SUBSTANTIAL LAKE
EFFECT SNOW BANDS. INFLUX OF DRIER AIR AND INCREASINGLY ANTICYCLONIC
FLOW SUN MORNING SHOULD DECREASE INTENSITY OF REMAINING SNOW BANDS.
LOOK FOR VBSYS TO GRADUALLY IMPROVE TO VFR IN LINGERING FLURRIES BY
AFTERNOON.
&&
.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...
STRENGTHENING HIGH PRESSURE OVER NORTHERN ONTARIO WILL PUSH AN
ARCTIC COLD FRONT ACROSS THE LAKE THIS EVENING. WINDS BEHIND THIS
FRONT COULD REACH TO 30 KT TONIGHT INTO EARLY SUN IN FAVORED NNE
FLOW OVER WRN LAKE SUPERIOR. CENTRAL AND ERN LAKE SUPERIOR WILL
EXPERIENCE 15 TO 25 KT WINDS LATE TONIGHT AND SUNDAY. THE HIGH OVER
NORTHERN ONTARIO WILL DROP SOUTHEAST ACROSS LAKE SUPERIOR MONDAY
MORNING. ANOTHER CLIPPER SYSTEM WILL APPROACH FROM SOUTHERN CANADA
LATE MONDAY SWEEPING ACROSS LAKE SUPERIOR ON TUESDAY. SOUTHERLY
WINDS AHEAD OF THIS SYSTEM WILL APPROACH 30 KT OVER THE ERN HALF OF
THE LAKE...WHILE GALES TO 35 KT CAN BE EXPECTED TUE NIGHT INTO WED
IN CAA AND UNSTABLE MIXING BEHIND THIS FRONT.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPSIS/SHORT TERM...VOSS
LONG TERM...KC
AVIATION...JLB
MARINE...VOSS
Hazardous weather outlook, Mar 22, 3:34 PM EST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
434 PM EDT SAT MAR 22 2008
MIZ001>007-009>014-084-085-231200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
434 PM EDT SAT MAR 22 2008 /334 PM CDT SAT MAR 22 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
EXPECT UP TO 4 INCHES OF LAKE EFFECT SNOW TO FALL OVER PORTIONS OF
WESTERN AND NORTH CENTRAL UPPER MICHIGAN TONIGHT. AREAS FROM
IRONWOOD AND WAKEFIELD TO THE PORCUPINE MOUNTAINS AND FROM THE
HURON MOUNTAINS TO NEGAUNEE AND SKANDIA WILL SEE THE GREATEST SNOW
ACCUMULATIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE AS MUCH AS 1 TO 2 INCHES OF ADDITIONAL LAKE EFFECT
SNOW ON SUNDAY IN THE NORTH WIND SNOW BELTS EAST OF THE HURON
MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LSZ162-240>251-263>267-231200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
434 PM EDT SAT MAR 22 2008 /334 PM CDT SAT MAR 22 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
EXPECT NORTH TO NORTHWEST GALES AND HEAVY FREEZING SPRAY OVER
PORTIONS OF CENTRAL AND EASTERN LAKE SUPERIOR LATE TUESDAY INTO
WEDNESDAY. SEE THE LATEST NEARSHORE AND OPEN WATER MARINE
FORECASTS FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ221-248-250-231200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
434 PM EDT SAT MAR 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
KC
Winter Weather, Marquette
- When
- March 23, 2:00 AM EST to 2:00 PM EST
- Where
- Marquette forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
The observer at the National Weather Service in the Negaunee Township measured five inches of snow in 12 hours.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in New Jersey, March 23 to 24, 20082 events
- High Wind in Texas, March 23, 200852 kt wind · 1 event
- High Wind in Alaska, March 23, 200856 kt wind · 1 event
- High Wind in Alaska, March 23 to 24, 200866 kt wind · 1 event
- High Wind in Wyoming, March 23, 200850 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90350.